Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Stability of multistep methods for delay differential equations


Author: Lawrence F. Wiederholt
Journal: Math. Comp. 30 (1976), 283-290
MSC: Primary 65Q05; Secondary 65L05
DOI: https://doi.org/10.1090/S0025-5718-1976-0398132-4
MathSciNet review: 0398132
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The absolute and relative stability of linear multistep methods for a finite step size is studied for delay differential equations. The differential equations are assumed linear and the delays a constant integer multiple of the step size. Computable conditions for stability are developed for scalar equations. Plots of the stability regions for several common multistep methods are included. For the integration methods considered, the stability regions for delay differential equations are significantly different from the stability regions for ordinary differential equations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65Q05, 65L05

Retrieve articles in all journals with MSC: 65Q05, 65L05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1976-0398132-4
Keywords: Delay (or retarded) differential equations, stability of integration methods
Article copyright: © Copyright 1976 American Mathematical Society